• Susie Dixon Susie Dixon
    February 19, 2009
    stabbing pain in my upper back and through to my chest
    Susie Dixon Susie Dixon
    February 19, 2009

    i have GERD and I am wondering if this is related ...  it's very uncomfortable but usually only lasts a few minutes, no associated symptoms  

     

    Thanks

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • maketheburningstop March 05, 2009
    maketheburningstop
    March 05, 2009

    I get this, and actually had an episode last night that lasted for about 30 minutes.  I had an EGD last April which showed a Hiatal Hernia and erosive esophogitis.  I was placed on Prevacid 30mg, then dropped to 15mg per day about a year ago.  Things in the digestive area were definately getting better.  Then, insurance stopped wanting to pay for Prevacid, so I've been inbetween samples of Nexium, Aciphex, and Prilosec until the doctor's authorization kicks in and I get back on Prevacid.  I mention being inbetween meds as the cause of my "attack".  It manifests itself as a slight burning at the base of my sternum, and then a burning, almost stabbing pain in the upper part of my back between the shoulder blades and a little bit on either side of my neck.  I can't sit when I get reflux like that.........I have to stand with my hands on or over my head until it subsides.  Afterwards, my back is sore for a couple of days (some say from the acid causing soft tissue damage).  I also have had an ultrasound of my gallbladder to rule that out.   I've done alot of checking around and alot of people get heartburn this way from time to time.   Also, during an attack like this, I only get minimum relief from an OTC antacid.  Hope this helps

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.